Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 36, NWS St. Louis, MO

June 8, 2009Iron County, Reynolds County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 8, 2009, 8:47 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2009, 8:47 PM CDT (01:47 UTC)
Expired
Jun 9, 2009, 3:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Iron County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3121 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 090147
FFWLSX
MOC093-179-090800-
/O.NEW.KLSX.FF.W.0036.090609T0147Z-090609T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT MON JUN 8 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI
  SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 300 AM CDT TUESDAY

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAVE FALLEN 
  ACROSS THE WARNED AREA. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE AS 
  THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANNAPOLIS...ELLINGTON...GARWOOD AND REYNOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3705 9097 3709 9098 3710 9103 3716 9105
      3716 9107 3720 9111 3720 9114 3725 9114
      3726 9117 3741 9118 3740 9055 3727 9055
      3727 9074 3717 9074 3714 9078 3705 9079

$$

TILLY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:35 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 8, 3:35 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT MON JUN 8 2009

.DISCUSSION...
/333 PM CDT MON JUN 8 2009/

FOR THE SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)...

INITIAL FORECAST CONCERN FOCUSES UPON THE POTENTIAL SEVERITY WITHIN
THE WARM SECTOR AHEAD OF THE SURFACE COLD FRONT PRESENTLY SITUATED
ALONG THE I-44 CORRIDOR NORTHEASTWARD INTO THE GREAT LAKES REGION BY
0Z.  SBCAPES ON THE ORDER OF 2500 J/KG ... MID-LEVEL LAPSE RATES OF
6-7 C/KM ... AND MODEST HELICITIES WITHIN THE 0-1/0-3 KM RANGE ...
POSE A SUBSTANTIAL HAIL AND DAMAGING WIND THREAT FOR LOCATIONS EAST
OF THE MS AND ACROSS SOUTHEAST MO ... IN AGREEMENT WITH SPCDY1
OUTLOOK.  NEVERTHELESS ... ONE CHALLENGING CAVEAT IS THE FACT THAT
EXPLICIT MODELS ARE HARDLY EMULATING CONVECTION ACROSS THE AREA ...
YET THE CONVECTIVE PARAMETERS EXIST.  WILL NEED TO MONITOR CLOSELY
AS PERHAPS DRIER AIR WRAPPING BEHIND THE MAIN H500 SHORTWAVE
ASSOCIATED WITH THE SURFACE LOW ACROSS THE WESTERN GREAT LAKES IS
HAVING A MUCH BIGGER INFLUENCE IN LIMITING CONVECTION THAN
ORIGINALLY THOUGHT.

INTO TUESDAY COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEASTWARD INTO
BOOTHEEL REGION WITH SURFACE HIGH PRESSURE BUILDING ACROSS THE
NORTHERN FA IN ITS WAKE.  HAVE KEPT PREVIOUS THINKING OF MINOR
PRECIP CHANCES FOR EARLY MORNING TUESDAY FOR EXTREME SOUTHEASTERN
PORTIONS OF THE FA.  SECOND LOW WILL DEVELOP THRU THE CENTRAL PLAINS
BY AFTERNOON RESULTING IN A WARM FRONT TO LIFT NORTHWARD THRU THE FA
WITH ATTENDANT STRONG SOUTHERLY LOW LEVEL FLOW.  HAVE KEPT THE
SOUTHWESTERN PORTION OF THE FA AREA WITH SLIGHT CHANCES UNTIL THE
WARM FRONT PROGRESSES FURTHER NORTHWARD DURING TUESDAY EVENING.  BELIEVE
COMBINATION OF EASTERLY FLOW AND SURFACE HIGH PRESSURE OVER THE OHIO
VALLEY WILL KEEP DRIER AIR OVER THE REGION AND PRECIP AT BAY FOR
MOST OF TUESDAY.

INTO TUESDAY EVENING SOUTH-SOUTHWESTERLY FLOW ALOFT WILL ADVECT ANOTHER
MOIST AND UNSTABLE AIRMASS ACROSS THE BI-STATE REGION AHEAD OF A
WEAK H500 TROF.  WARM FRONT WILL LIFT THRU THE FA NORTHWARD ALONG
THE MO-IA BORDER REGION.  FOLLOWING CLOSELY WITH THE MESO-NAM/ECMWF
THERE ARE STRONG INDICATIONS OF IMPULSES ALONG THE H500 ZONAL FLOW
TRIGGERING CONVECTION ACROSS THE CENTRAL PLAINS RESULTING IN A MCS
THRU THE NORTHERN FA FOR THE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING TIMEFRAME.  FUELED BY A STRONG SOUTHWESTERLY H850 LLJ AND
POTENTIAL INFLUENCES FROM H300 LEFT EXIT REGION ...  MCS SHOULD BE
ELEVATED IN NATURE AND CONTINUE THRU MORNING WITH PWATS ON THE ORDER
OF 1.5 TO 2 INCHES IN THE VICINITY OF QUINCY ILLINOIS.  MAIN THREATS
ANTICIPATED ARE MAINLY HAIL WITH THE POTENTIAL FOR FLOODING.

INTO WEDNESDAY RIDGE OF HIGH PRESSURE WILL BUILD THRU THE NORTHERN
PLAINS PUSHING WET WEATHER FURTHER SOUTHEAST ACROSS THE FA.  H850
TEMPS WILL FALL IN THE WAKE OF A COLD FRONT WITH PRECIP DEVELOPING
ALONG AND AHEAD WITHIN THE VERY WARM ... MOIST AND UNSTABLE
AIRMASS.  QUESTIONS RESOLVE TO THE POTENTIAL SEVERITY OF THE WEATHER
WITH POTENTIAL BOUNDARIES ... IF ANY ... LEFTOVER FROM MORNING MCS
IN NORTHERN MO.  IN AGREEMENT WITH SPCDY3 ANALYSIS OF POTENTIAL
CAPPING AS H850 FLOW ALOFT WILL ADVECT A SUBSTANTIALLY WARM AIR MASS
ALOFT.  NEVERTHELESS ANY CONVECTIVE WEATHER THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS ... AND THE POTENTIAL FOR LOCALIZED
FLOODING AS PWATS WILL BE ON THE ORDER OF 1.5 TO 2 INCHES SOUTH OF
THE BOUNDARY.  HAVE ALSO THROWN IN GUSTS ALONG AND AHEAD OF THE COLD
FRONT.

INTO WEDNESDAY NIGHT COLD FRONT WILL CONTINUE TO PROGRESS SOUTHEASTWARD
INTO THE SOUTHEASTERN MO AND SOUTHERN IL REGION.  HAVE THROWN IN
SOME MINOR GUSTS IN WAKE OF THE COLD FRONT WITH MUCH COOLER AIR
SETTLING ACROSS THE AREA.  PRECIP CHANCES CONTINUE ALONG AND SOUTH
OF I-70 AS THERE ARE INDICATIONS FOR ANOTHER MCS  ACROSS SOUTHERN MO
FUELED BY A STRONG SOUTHWESTERLY H850 JET.  TEMPS SHOULD COOL
CONSIDERABLY ACROSS THE NORTHERN FA AS H850 TEMPS WILL BE IN THE
+14-16C RANGE.

FOR THE EXTENDED (THURSDAY - TUESDAY)...

PER H500 TRENDS THERE IS FAIRLY GOOD AGREEMENT BETWEEN MODEL
SOLUTIONS FOR THURSDAY THRU SATURDAY FOR ZONAL FLOW ACROSS THE
REGION WITH SOME EMBEDDED WEAK SHORTWAVES ... THEREAFTER BECOMING
INCONSISTENT WITH PLACEMENT AND TIMING OF FEATURES MAKING THE
FORECAST QUITE TRICKY FOR THE BEGINNING OF NEXT WEEK.  HAVE THUS FOR
THE EXTENDED FORECAST GONE WITH A BLEND OF GFS/ECMWF MODEL SOLUTIONS
... WITH GREATER EMPHASIS ON THE ECMWF FURTHER OUT IN TIME.

FOR THURSDAY COLD FRONT WILL BE PROGRESSING OVER THE SOUTHEASTERN
PORTION OF THE FA AND HAVE KEPT BEST PRECIP CHANCES FOCUSED ACROSS
SOUTHEAST MO AND SOUTHERN IL. SURFACE HIGH PRESSURE WILL PROGRESS
OUT OF THE CENTRAL PLAINS WITH ATTENDANT NORTHERLY FLOW. WITH RECENT
RAINS AND LOW-LEVEL RH WOULD EXPECT DIURNAL CU FOR THURSDAY. HAVE
CONTINUED WITH PREVIOUS FORECASTERS THINKING WITH COOLER THAN NORMAL
TEMPS FOR THURSDAY AND THURSDAY NIGHT IN WAKE OF THE COLD FRONT AS
H850 TEMPS WILL BE AROUND +12C WITH POTENTIAL FOR CLEARING SKIES
ACROSS NORTHERN MO AND WEST-CENTRAL IL.

FRIDAY TO BE FAIRLY DRY WITH SURFACE HIGH PRESSURE SETTLED OVER THE
MID-MS VALLEY REGION.  THERE IS A VERY SLIGHT CHANCE FOR WET WEATHER
OVER CENTRAL AND SOUTHWESTERN PORTIONS OF THE FA AS A WARM FRONT
LIFTS NORTHWARD AS SURFACE HIGH ADVECTS EASTWARD AND SOUTHERLY FLOW
RETURNS WESTERN MO WITH WAA IN CONCERT WITH RETURN OF STRONG H850
LLJ INTO FRIDAY EVENING.

MODEL DISCREPANCIES BEGIN SATURDAY NIGHT AND THRU THE REMAINDER OF
THE FORECAST PERIOD.  GFS SEEMS TO EMBELLISH UPON PRECIP ACROSS THE
FA WHILE ECMWF SEEMS MORE REALISTIC.  NEVERTHELESS RUN-TO-RUN
CONTINUITY OVER THE PAST COUPLE OF DAYS HAS NOT BEEN CONSISTENT AND
THUS LEADS TO A LOT OF UNCERTAINTY IN THE REMAINING FORECAST.

NEVERTHELESS THE REMAINING TREND FOR SUNDAY THRU TUESDAY IS FOR LOW
PRESSURE TO BUILD THRU THE CENTRAL PLAINS IN CONCERT WITH WEAK H500
TROF.  AN ATTENDANT FRONTAL BOUNDARY WILL STRETCH THRU THE BI-STATE
REGION...ITS PLACEMENT FAVORABLE ALONG THE I-70 CORRIDOR AND LIFTING
SLOWLY NORTHWARD. THIS FRONTAL BOUNDARY IN COMBINATION WITH ZONAL FLOW AT
H500 AND MODEST H850 FLOW ALONG AND SOUTH-SOUTHWESTWARD WILL BECOME
THE FOCUS ... APPARENTLY ... FOR A SERIES OF CONVECTIVE SYSTEMS OVER
THE FA.  OF COURSE THIS IS SEVERAL DAYS OUT AND THUS DESERVES A LOT
OF SCRUTINY ... THUS HAVE KEPT POPS LOW FOR THE TIME BEING ... BUT
HAVE FOLLOWED WITH MOSTLY CLOUDY CONDITIONS AND DIURNAL TRENDS
LEAVING LOWS OVERNIGHT INTO THE LOW 60S RISING THRU THE DAY INTO THE
LOW TO MID 80S INTO THE BEGINNING OF NEXT WEEK.

SIPPRELL

&&

.AVIATION...
/1218 PM CDT MON JUN 8 2009/
FOR THE 18Z TAFS...COLD FRONT CURRENTLY FROM JUST W OF UIN
STRETCHING SWWD TO DMO WILL CONTINUE TO SLOWLY MOVE EWD THIS
AFTERNOON. BREAKS IN THE MID AND HIGH CLOUDS HAVE ALLOWED THE
AIRMASS AHEAD OF THE FRONT TO DESTABILIZE. BEST CHCS FOR TSRA WILL
BE FROM AROUND 20Z TO 01Z. KEPT MENTION OF VCTS AT COU AS AREA TO
THE SW IS MODERATELY UNSTABLE WITH CLEAR SKIES. ONCE THE FRONT
PASSES...WINDS WILL BECOME NWLY AND DIMINISH AFTER SUNSET. WINDS
WILL VEER TO BECOME NELY TO ELY TOMORROW MORNING WITH ONLY CI
PRESENT.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 3:50 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT MON JUN 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
350 PM CDT MON JUN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
SOUTHEASTERN AND EAST-CENTRAL MISSOURI AS WELL AS CENTRAL AND SOUTHERN
ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE
TUESDAY NIGHT THROUGH THURSDAY WITH HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREATS.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND INTO
SATURDAY NIGHT.

MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Local storm report, Jun 8, 7:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     VENEDY                  38.40N  89.65W
06/08/2009                   WASHINGTON         IL   LAW ENFORCEMENT

            TREE DOWN NORTH OF VENEDY ON HIGHWAY 12

&&

EVENT NUMBER LSX0902284

KANOFSKY
Local storm report, Jun 8, 7:45 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0742 PM     FLASH FLOOD      LESTERVILLE             37.46N  90.83W
06/08/2009                   REYNOLDS           MO   TRAINED SPOTTER

            ALL THE DITCHES IN TOWN ARE OVERFLOWING...ABOUT AN INCH
            OF WATER RUNNING OVER ROADS

&&

EVENT NUMBER LSX0902285

JP
Special weather statement, Jun 8, 7:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT MON JUN 8 2009

MOZ074-084-090130-
IRON MO-ST. FRANCOIS MO-
747 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS AND IRON COUNTIES
UNTIL 830 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLEVIEW...OR 9 MILES NORTHWEST OF
IRONTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BELLEVIEW...PILOT
KNOB...IRON MOUNTAIN...GRANITE AND DOE RUN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SIPPRELL
Special weather statement, Jun 8, 7:49 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT MON JUN 8 2009

ILZ079-090130-
RANDOLPH IL-
749 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH COUNTY
UNTIL 830 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPARTA...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPARTA...TILDEN...
STEELEVILLE...COULTERVILLE...PERCY...BLAIR AND EDEN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRITT
Special weather statement, Jun 8, 8:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT MON JUN 8 2009

ILZ079-101-102-090145-
MONROE IL-RANDOLPH IL-ST. CLAIR IL-
810 PM CDT MON JUN 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...SOUTHERN
MONROE AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW DESIGN...OR 9 MILES
SOUTH OF WATERLOO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RED BUD...NEW
DESIGN...EVANSVILLE...BALDWIN...NEW ATHENS...BURKSVILLE...RENAULT...
AMES...RUMA...HECKER...PRAIRIE...PRESTON...LENZBURG AND WALSH.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRITT
Local storm report, Jun 8, 8:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT MON JUN 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             RED BUD                 38.21N  90.00W
06/08/2009  M0.25 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902286

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:07 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington38 min
Jun 8, 7:10 PM CDTFlash Flood WarningLSXReynolds5 hr
Jun 8, 7:17 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds13 min
Jun 8, 7:27 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds48 min
Jun 8, 7:42 PM CDTTornado WarningLSXIron, Reynolds33 min
Jun 8, 8:19 PM CDTSevere Thunderstorm WarningLSXReynolds26 min
Jun 9, 12:01 AM CDTAreal Flood WarningLSXReynolds6 hr
Jun 9, 3:05 AM CDTAreal Flood WarningLSXReynolds3 hr
Jun 9, 3:23 PM CDTSevere Thunderstorm WarningLSXReynolds52 min
Jun 9, 3:34 PM CDTTornado WarningLSXReynolds56 min
Jun 9, 4:00 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more12 hr
Jun 9, 4:21 PM CDTTornado WarningLSXIron, Reynolds54 min
Jun 9, 5:02 PM CDTFlash Flood WarningLSXReynolds7 hr
Jun 9, 6:46 PM CDTSevere Thunderstorm WarningLSXIron, Madison29 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.